Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 81, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 28, 2020, 8:47 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2020, 8:47 PM CDT (01:47 UTC)
- Expired
- Apr 28, 2020, 9:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 189 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 9:07 PM CDT | TSTM WND DMG | 5 Nnw Eminence, MO | SEVERAL LARGE TREES UPROOTED ALONG HIGHWAY 19 BETWEEN ROUND SPRING AND EMINENCE, MO. TIME ESTIMATED FROM RADAR. |
| Apr 28, 9:07 PM CDT | TSTM WND DMG | Mountain View, MO | ELECTRIC CO-OP REPORTED A BROKEN POWER POLE IN MOUNTAIN VIEW, MO. TIME ESTIMATED FROM RADAR. |
| Apr 28, 9:12 PM CDT | TSTM WND DMG | Eminence, MO | ELECTRIC CO-OP REPORTS AT LEAST 3 SNAPPED POWER POLES IN EMINENCE, MO. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 3:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted.
127
WUUS53 KSGF 290147
SVRSGF
MOC091-149-203-290245-
/O.NEW.KSGF.SV.W.0081.200429T0147Z-200429T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
847 PM CDT Tue Apr 28 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
Eastern Howell County in south central Missouri...
Oregon County in south central Missouri...
* Until 945 PM CDT.
* At 846 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Cabool to near Willow Springs to 6
miles northwest of West Plains to near Bakersfield, moving east at
55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. This line of storms has a history of
producing 60 to 70 mph wind gust.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Current River State Park... Echo Bluff State Park...
Grand Gulf State Park... Mountain View...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Summersville...
Koshkonong... Brandsville...
Montier... Thomasville...
Lanton... Teresita...
Myrtle... Midridge...
Rover... Round Spring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3650 9113
3651 9187 3705 9172 3705 9166 3742 9164
3741 9118 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0146Z 255DEG 48KT 3725 9209 3703 9194 3681 9190 3656
9213
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise4 follow-up statements
990
WWUS53 KSGF 290155
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
855 PM CDT Tue Apr 28 2020
MOC091-149-203-290245-
/O.CON.KSGF.SV.W.0081.000000T0000Z-200429T0245Z/
Shannon MO-Howell MO-Oregon MO-
855 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SHANNON...EASTERN HOWELL AND OREGON COUNTIES...
At 854 PM CDT, severe thunderstorms were located along a line
extending from 7 miles south of Houston to 6 miles west of Mountain
View to near West Plains to near Ott, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. 71 mph wind gust was measured in West
Plains.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Current River State Park... Echo Bluff State Park...
Grand Gulf State Park... Mountain View...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Summersville...
Koshkonong... Brandsville...
Montier... Thomasville...
Lanton... Teresita...
Myrtle... Midridge...
Rover... Round Spring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3650 9113
3651 9187 3705 9172 3705 9166 3742 9164
3741 9118 3726 9116 3725 9112 3720 9112
3720 9109 3718 9109 3714 9102 3709 9102
TIME...MOT...LOC 0154Z 266DEG 45KT 3723 9197 3701 9182 3679 9178 3654
9201
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise430
WWUS53 KSGF 290213
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
913 PM CDT Tue Apr 28 2020
MOC091-290223-
/O.CAN.KSGF.SV.W.0081.000000T0000Z-200429T0245Z/
Howell MO-
913 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Missouri.
LAT...LON 3708 9122 3683 9123 3682 9111 3650 9113
3651 9167 3705 9166 3741 9118 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3709 9102
TIME...MOT...LOC 0213Z 280DEG 32KT 3701 9174 3690 9160 3667 9158 3649
9176
$$
MOC149-203-290245-
/O.CON.KSGF.SV.W.0081.000000T0000Z-200429T0245Z/
Shannon MO-Oregon MO-
913 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SHANNON AND OREGON COUNTIES...
At 913 PM CDT, severe thunderstorms were located along a line
extending from near Mountain View to 8 miles southwest of Birch Tree
to 10 miles north of Thayer to 6 miles east of Sturkie, moving east
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. 71 mph wind gust was measured in West
Plains.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Grand Gulf State Park... Thayer...
Winona... Alton...
Birch Tree... Eminence...
Koshkonong... Montier...
Thomasville... Teresita...
Myrtle... Midridge...
Wilderness... Couch...
Rover... Alley Spring...
West Eminence... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3708 9122 3683 9123 3682 9111 3650 9113
3651 9167 3705 9166 3741 9118 3726 9116
3725 9112 3720 9112 3720 9109 3718 9109
3714 9102 3709 9102
TIME...MOT...LOC 0213Z 280DEG 32KT 3701 9174 3690 9160 3667 9158 3649
9176
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise287
WWUS53 KSGF 290233
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
933 PM CDT Tue Apr 28 2020
MOC149-203-290245-
/O.CON.KSGF.SV.W.0081.000000T0000Z-200429T0245Z/
Shannon MO-Oregon MO-
933 PM CDT Tue Apr 28 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTH CENTRAL SHANNON AND OREGON COUNTIES...
At 932 PM CDT, severe thunderstorms were located along a line
extending from near Birch Tree to 10 miles southwest of Fremont to
near Alton to near Mammoth Spring, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Emergency management. 71 mph wind gust was measured in West
Plains.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Winona... Alton...
Couch... Greer...
Myrtle... Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3651 9151 3689 9148 3709 9123 3696 9122
3683 9123 3682 9111 3678 9111 3678 9112
3650 9113
TIME...MOT...LOC 0232Z 275DEG 43KT 3697 9143 3686 9129 3666 9132 3645
9145
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Wise315
WWUS53 KSGF 290250
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
950 PM CDT Tue Apr 28 2020
MOC149-203-290255-
/O.EXP.KSGF.SV.W.0081.000000T0000Z-200429T0245Z/
Shannon MO-Oregon MO-
950 PM CDT Tue Apr 28 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHANNON AND
OREGON COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Missouri.
LAT...LON 3651 9151 3689 9148 3709 9123 3696 9122
3683 9123 3682 9111 3678 9111 3678 9112
3650 9113
TIME...MOT...LOC 0245Z 255DEG 48KT 3701 9123 3690 9109 3670 9112 3649
9125
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:09 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 28, 6:09 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 609 PM CDT Tue Apr 28 2020 .SHORT TERM...(Late tonight through Wednesday) Issued at 227 PM CDT Tue Apr 28 2020 Main area of severe convection should exit the area around midnight or 1 AM ish. The upper trough will close off into a strong upper low and push from northwest MO to near STL by mid morning on Wednesday. There will be a good chance of showers and a few thunderstorms as this cold core low pushes east and eventually out of the area. The main area of showers will be from central MO into the eastern Ozarks and should end in the early evening. Gusty northwest winds will develop over the area on Wednesday with some gusts over 30 mph possible. Cool conditions are expected, especially over central MO and the eastern Ozarks which will have more cloud cover and rainfall. Highs there will be from the upper 50s to low 60s, while mid to upper 60s will be possible in the western CWA. .LONG TERM...(Wednesday Night through Tuesday) Issued at 227 PM CDT Tue Apr 28 2020 The well advertised warm up will begin on Thursday as we see upper height rises with the approach of a decently amplified ridge. Highs Thursday should make it into the upper 60s to low 70s. Will start to see some low level warm advection on Thursday, but it really increases on Friday coinciding with the upper ridge axis. Highs on Friday will be in the mid 70s to low 80s. On Saturday, we will see the approach of the next shortwave and highs ahead of this system should reach the low to mid 80s across the CWA. A frontal boundary will push through Saturday night through Sunday night as the upper wave moves through and will bring the next chance of organized rainfall to the area. For now, it looks like Monday might be dry, with another system moving into the area Monday night into Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 606 PM CDT Tue Apr 28 2020 Severe convection was now pushing into the JLN area and should move out of there by 00z-01z. IFR conditions expected as the storms move through with mainly VFR after it moves through. It should move into SGF by 00z-02z and BBG from 01z-03z. Winds will significantly pick up on Wednesday during the mid morning through the afternoon with sustained northwest winds around 20-22kts and gusts up to 30 kts. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Lindenberg
Hazardous weather outlook, Apr 28, 8:06 PM CDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 806 PM CDT Tue Apr 28 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300115- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 806 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... A line of severe storms will continue to quickly push east across the eastern Ozarks into the late evening. Damaging straight line winds up to 70 mph and a few spin-up tornadoes will be possible with this line. Some hail to the size of quarters will be possible with some taller updrafts. In addition, heavy downpours of rain could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another breezy day is expected Wednesday with some gusts to 30 mph. There is also the possibility of isolated thunderstorms over portions of central Missouri and the eastern Ozarks. Another chance for thunderstorms will come this Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening over the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 28, 8:21 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FLASH FLOOD RICHLAND 37.86N 92.39W
04/28/2020 PULASKI MO EMERGENCY MNGR
RICHLAND PD REPORTS 8 INCHES OF RUNNING
WATER OVER JEFFERSON.
&&Local storm report, Apr 28, 8:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG SEYMOUR 37.15N 92.77W
04/28/2020 WEBSTER MO AMATEUR RADIO
TREE FELL INTO A HOUSE.
&&Local storm report, Apr 28, 8:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
831 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 3 NW AVA 36.98N 92.71W
04/28/2020 DOUGLAS MO AMATEUR RADIO
TREES DOWN ON W HWY 14 AND HWY K.
&&Local storm report, Apr 28, 8:34 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 1 SSE DOGWOOD 37.03N 92.82W
04/28/2020 DOUGLAS MO AMATEUR RADIO
SEVERAL TREES DOWNED JUST SOUTH OF DOGWOOD.
&&Local storm report, Apr 28, 8:36 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
836 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND DMG 4 N AVA 37.01N 92.66W
04/28/2020 DOUGLAS MO EMERGENCY MNGR
SEVERAL TREES DOWN NEAR THE MT. ZION AREA OF
DOUGLAS CO.
&&Local storm report, Apr 28, 8:38 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
838 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG 5 SW MANSFIELD 37.06N 92.64W
04/28/2020 DOUGLAS MO AMATEUR RADIO
SEVERAL TREES DOWNED NEAR THE DOUGLAS AND
WRIGHT COUNTY LINE ON HWY B.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dallas, Douglas, Ozark, Taney, Webster and 1 more | 54 min |
| Apr 28, 7:23 PM CDT | Tornado Warning | SGF | Christian | 22 min |
| Apr 28, 7:37 PM CDT | Tornado Warning | SGF | Webster | 23 min |
| Apr 28, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski | 28 min |
| Apr 28, 7:42 PM CDT | Tornado Warning | SGF | Christian, Douglas | 33 min |
| Apr 28, 7:51 PM CDT | Flash Flood Warning | SGF | Laclede, Pulaski | 6 hr |
| Apr 28, 7:57 PM CDT | Tornado Warning | SGF | Wright | 33 min |
| Apr 28, 8:05 PM CDT | Tornado Warning | SGF | Douglas | 25 min |
| Apr 28, 8:08 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 67 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.